Advertisement

A theorem of Deny with applications to characterization problems

  • Laurie Davies
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 861)

Abstract

A theorem of Deny is stated and applications to certain characterization problems are indicated. A martingale proof of Deny’s theorem is given for a countable Abelian group.

Keywords

Stable Distribution Compact Abelian Group Characterization Problem Countable Abelian Group Exponential Distr 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Choquet, G. and Deny, J. Sur l’équation de convolution μ=μ*σ. C.R. Acad.Sc.Paris t. 250 (1960), 799–801MathSciNetzbMATHGoogle Scholar
  2. [2]
    Davies, P.L. and Shimizu, R. On identically distributed linear statistics, Annals of Inst.Statist.Math.,28, (1976),469–489MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    Deny, J. Sur l’équation de convolution μ=μ*σ. Semin.Theor. M.Brelot, Fac.Sci.Paris, 1959–1960, 4.ann.Google Scholar
  4. [4]
    Feller, W. An introduction to probability theory and its applications, Vol. II 2nd. Edition, John Wiley, New York, 1971zbMATHGoogle Scholar
  5. [5]
    Galambos, J. and Kotz, S. Characterizations of probability distributions, Lecture Notes in Mathematics, 675, Springer-Verlag, Berlin-Heidelberg, 1978zbMATHGoogle Scholar
  6. [6]
    Klebanov, L.B. Some results related to a characterization of the exponential distributions. Theory Prob.Appl. (to appear)Google Scholar
  7. [7]
    Laha, R.G. and Lukacs, E. On a linear form whose distribution is identical with that of a monomial, Pacific Journal of Mathematics, 15 No. 1, (1965), 207–214MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    Neveu, J. Discrete Parameter martingales, North-Holland, Amsterdam-Oxford, 1975zbMATHGoogle Scholar
  9. [9]
    Ramachandran, B. and Rao, C.R. Solutions of functional equations arising in some regression problems and a characterization of the Cauchy law, Sankhya, Series A, 32 (1970), 1–30MathSciNetzbMATHGoogle Scholar
  10. [10]
    Shimizu, R. Characteristic functions satisfying a functional equation (I), Annals of Inst.Statist.Math.,20, (1969),187–209MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Shimizu, R. On a lack of memory property of the exponential distribution, Annals of Inst.Statist.Math.,31 (1979),309–313.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1981

Authors and Affiliations

  • Laurie Davies
    • 1
  1. 1.Fachbereich MathematikUniversität Essen GHSEssen

Personalised recommendations